Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: 4th degree external piles?
|JohnDoe737 - Sat Dec 05, 2009 7:41 am||
Over the past week, two lumps have appeared on my anus. I have researched about it and have concluded it is 4th degree external piles.
My symptoms are 2 lumps on my anus, constipation (or lesser amount of excretion) and itching and irritation, at current there has been no bleeding. I noticed these symptoms are close to the symptoms of Anal cancer with 'a lump near the anus, rectal bleeding, itching or discharge' but at current i have no bleeding or discharge.
is it common to make this mistake between piles and anal cancer. I am Unsure what to do and to whether i have piles or anal cancer?
|Dr.M.Aroon kamath - Mon Dec 07, 2009 12:31 am||
Firstly, 'external' piles can't be 'fourth degree'. Only 'internal' piles are graded from first to fourth degree.Internal piles usually present with painless bleeding which is bright red, painless and occurs at the end of defecation.
External pile masses are also known as 'peri-anal hematomas'. Unlike fourth degree (prolapsed) piles which prolapse from inside the anal canal, the 'peri-anal hematomas' do not belong inside.These could be painful if they are tense. These are presumed to be due to rupture of tiny veins at the anal verge during straining at stool.
I do not think you should be too worried of this being 'cancer'. However,you should consult your doctor who will be able to sort this out.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.